Help with CVID!

C&N WARNERT cnpsp at ix.netcom.com
Sat Oct 5 15:34:42 EST 1996


In <3252FAF7.2010 at user1.channel1.com> Ray Haddigan
<rayhad at user1.channel1.com> writes: 
>
>
>Subject:   Desperate for helpful medical advice and
>           support from those with similar problems!
>Re:        Chronic and Delayed Pressure Urticaria (Hives),
>           from complications of Common Variable Immune
>           Deficiency (CVID) / Hypogammaglobulinemia
>Date:      October 2, 1996
>From:      Raymond L. Haddigan
>           ray.haddigan at channel1.com
>           Boston, Massachusetts
>
>
>I am posting this urgent request for help to various newsgroups 
>and emailing it to those found to have expressed some interest in
>Common Variable Immune Deficiency (CVID) / Hypogammaglobulinemia.
>
>The message is being posted on behalf of a young woman, a close
>relative, who is in _desperate_ need of medical advice, support,
>information or encouragement from those having knowledge of the
>problem or from those having the disease and similar experiences.
>
>She is being treated by a competent specialist but her condition
>is not improving.  The constant episodes of hives which cause her
>eyes to swell shut along with other side-effects, as well as 
>the adverse psychological impact of having this disease, is having
>a serious impact on the quality of her everyday life, her relation-
>ships, employment, and state of mind.  Her deepening depression,
>her frustration with an inability to learn more of what can be
>expected from the symptoms of this disease, especially the course
>of constant hives and itching, are causing her family some alarm.
>
>It would be greatly appreciated if those who read this message and
>can offer some medical advice, support, or encouragement, could 
>take a moment or two of their time to reply.  It may make all the
>difference in the world.
>
>Following is what the young woman has written to be included in this
>post.....
>
>`On May 8, 1996, I st~arted getting hives and swelling all over my
>body. My eyes would swell as well as my lips.  Now 6 months later,
>I continue to have them every day ~despite ant~ihistamines, etc. I
>am having a very difficult time handling the stress - my life has
>been `put on hold'. I am, for the most part, because of the hives
>unable to put much pressure since I then swell.  I can no longer
>exercise. The antihistamines do cause~ some weight gain which I
>also find ~a problem. Some days I find it very difficult to get up
>to go to my job. Sometimes I am extremely itchy.  My job is
>suffering, my family and social relationships are suffering.
>
>I have been diagnosed with Common Variable Immune Deficiency (CVID).
>
>Whether a possible auto immune disorder associated with this disease
>triggers the hives or whether, as first thought, a very bad virus,
>which I had back in May/June (ended up in the hospital and on Pred-
>nesone) triggers the hives, no one knows for sure. No one can guaran-
>tee that they will go away in ? months, ? ~years, or ever or if they
>will stay away. In the hospital I was put on high dosage of steroids
>which controlled them, but one c~annot stay on steroids for any length
>of time. Currently, I am on 4 different antihistamines. The last two
>months I also have been having acupuncture once or twice a week plus
>taking 24 herbal medicine pills (8 pills three times a day). The
>intensity and itching of the hives increase with menstruation
(hormones ?).
>
>Another name for my disease is Hypogammaglobulinemia. My last blood
>work showed my levels were lower than a month ago , so this blood
>work will be repeated in another month. Since this disease leaves
>me open to infections, etc., I have been advised to leave my job in
>which I deal with animals.
>
>I feel as if there is no hope. I am, in the near future, probably
>going to have to leave current ~~type of employment, my relationship
>is shaky, and finding it very hard in deal with a great deal of
stress.
>
>~I have what is called `Chronic Urticaria' (hives) and `Delayed Pres-
>sure Uticaria' which I understand are both hard to treat and some-
>times the cause is never found.'
>
>Again, if you can offer some helpful advice or insight into the
>problems facing this young woman, we would be sincerely grateful.
>
>                                                        Ray Haddigan
>
Dear Ray
This is something similar to what I have experienced before. There is
nothing the traditional medical community can do for your relative. You
must look elsewhere, as I have. I have experimented with many different
homopathics, acupuncture, chiropractic and supplements over many years.
First of all, the immune system breakdown includes a whole body
response in many different ways. There is a delicate balance in the
intestinal track of good and bad pathogens. Malabsorbtion is
definintely playing a role here. Intestinal health is a good place to
start. There are many probiotic substances in health food stores that
can re-establish good bacteria. Yogurt and acidophillus culture can
help. Shotgunning is one approach. Ready-aim-fire is the best. Get a
stool analysis for parasites etc. from Great Smokey Lab. Find an
alternative physician that can help. Get all the 90 essestial
nutrients. Minerals in colloidal form for best absorbtion. Clean up the
diet by eliminating sugar, oils and caffeine. They are killers.

There is something new in the alt. health industry that I am using for
immunology with great success. I am treating myself for candiasis and
allergies. It literally turns the body into "an arsenal of defense"
without overstimulating the immune response. It is a truly effective
non-specific, non-toxic immune enhancer called NSC-24 or better known
as Beta-1,3,-glucan. See http://www.immudyne.com/nut.htm for more
information.
nancy warnert




More information about the Immuno mailing list